Pennsylvania, 2018Flooding in Pennsylvania, August 18, 2018
August 18, 2018 · NWS PBZ · 2 events in 1 county or zone
Showers and thunderstorms along a slow-moving frontal boundary created some minor flooding issues in Fayette County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms along a slow-moving frontal boundary created some minor flooding issues in Fayette County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 18, 4:05 PM EST, 10 minutes earlier.
Area forecast discussion, Aug 18, 4:05 PM EST, 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
505 PM EDT Sat Aug 18 2018
.SYNOPSIS...
Isolated showers and a few storms mainly south of the
Pennsylvania border will diminish by the evening followed by
dry and more comfortable conditions Sunday with building high
pressure.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A couple rapid updates were issued to adjust POPs and WX based
on the latest radar trends.
Convective activity will exit south over the course of the
evening and clouds will begin to clear out. Model soundings show
low stratus/fog will be possible before dawn mainly south and
east of Pittsburgh. MRi values look to favor stratus over fog at
this time.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Expect dry and less humid conditions Sunday and Monday under a
cooler NE flow and weak surface high pressure...before the next
system begins to impact the region and a warm front lifts north
over the area Tuesday morning and cold front crosses later
Tuesday night.
Likely POPs were maintained for Tuesday and slight to low
chance POPs were included for Wednesday until the trough exits
E. Near to above average temperatures should fall to below
average readings by midweek.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
High pressure will be the dominant feature though the extended
with dry conditions and temperatures recovering back to normal
by the weekend.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
An advancing cold front is located from near CDI to 2G9, with
weakly-organized convection along and swd from the boundary. To
the north of the cold front, steeper low-level lapse rates have
supported sct stratocu development which will weaken late this
afternoon as subsidence/drying ensue.
Model guidance supports some vsby/cig restrictions at MGW and
LBE where the frontal boundary lags and best low level moisture
remains. Elsewhere, restrictions are dependent on the amount of
fog development. Opted to hit the sites hardest that
climatologically have problems in the morning hours in mid
August. Expect VFR to then prevail under building surface ridge
after fog burn-off tomorrow.
Outlook...
VFR will continue for much of Monday before shower/thunderstorm
and potential restrictions return with both a warm front and
cold frontal passage through midweek.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&
Update...Kramar
Hazardous weather outlook, Aug 18, 3:36 AM EST, 12 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
436 AM EDT Sat Aug 18 2018
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-190845-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
436 AM EDT Sat Aug 18 2018
This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flood, Fayette
- When
- August 18, 4:15 PM EST to 7:00 PM EST
- Where
- Fayette County, 0.87 mi SE of Leith to 0.81 mi SE of Leith
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.890, -79.710
A trained spotter reported that Willow Drive was flooded.
Flood, Fayette
- When
- August 18, 4:17 PM EST to 7:00 PM EST
- Where
- Fayette County, 1.1 mi ENE of Hopwood to 1.11 mi ENE of Hopwood
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.878, -79.702
A trained spotter reported that Nell Street in Hopwood was flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, August 18 to 31, 201818 deaths · 7 events
- Heat in Arizona, August 18 to 19, 20184 deaths · 4 events
- Rip Current in Indiana, August 18, 20182 deaths · 1 event
- Flooding in Puerto Rico, August 18, 20181 death · 2 events
- Lightning Strikes in New York, August 18, 20181 death · $2,000 · 2 events
- Damaging Winds in Oklahoma, August 18, 201814 injured · $3,000 · 50 kt wind · 2 events
- Flooding and Damaging Winds in Massachusetts, August 18, 2018$103,000 · 50 kt wind · 13 events
- Flash Flooding and Hail in New Mexico, August 18, 2018$60,000 · 1 in hail · 7 events
- Flash Flood and Damaging Winds in North Carolina, August 18 to 19, 2018$32,000 · 50 kt wind · 5 events
- Damaging Winds and Lightning Strike in Texas, August 18, 2018$24,000 · 52 kt wind · 8 events
- Flash Flooding and Hail in Kansas, August 18 to 19, 20182 in hail · 21 events
- Wildfire in Nevada, August 18 to 30, 20182 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 780013, 780015.